Valsartan Recall and your ARTA Benefits
Health Canada recently issued a recall for several prescription heart and high blood pressure medications containing the ingredient valsartan due to their contamination by a potential carcinogen. The recall affects a number of product Drug Identification Numbers (DINs). You can view the recall advisory by visiting the Government of Canada’s recalls and safety alerts page.
Given how common the affected medications are, we have put a number of measures in place to ensure anyone who is affected by this recall and has ARTA retiree benefits will be fully supported. Here’s our plan:
- Contacting you. If you have submitted a claim to your ARTA retiree benefits in 2018 for any of the recalled medications, we will be reaching out to you by letter to inform you of your options.
- Temporary removal of Therapeutic Alternative Reference Pricing (TARP). To ensure continued access to medications during the recall, we’ll be temporarily removing TARP restrictions for drugs in this category to allow for an increased number of alternatives. For details on the TARP program, please see the Important Changes to your ARTA Retiree Benefits Plan Please note this resource is from January 2017 but contains relevant information about our TARP program.
If you or a loved one is taking a medication that’s been recalled, before taking any action, please contact your health care provider as soon as possible to discuss medication and treatment options.